MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48951106
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Pain (1994); Injury (2348)
Date of Event 10/04/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the cage migrated and retro pulsed into the canal, patient was doing heavy lifting postop.The patient was complaining of pain and underwent revision surgery.
 
Additional Manufacturer Narrative
Method: x-ray film review, product history review, complaint history review, nc/capa history review, labelling review, risk assessment result: the reported event was confirmed via x-ray films review.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The reported device was not returned for evaluation.It was confirmed that the cage only migrated, no deformation or fracture was reported.It was reported that the patient was doing heavy lifting postop.The surgical technique states, "the surgeon must warn the patient of the surgical risks and make them aware of possible adverse effects.The surgeon must warn the patient that the device cannot and does not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implant can break or become damaged as a result of strenuous activity or trauma, and that the device may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the device." conclusion: the most likely root cause of the reported event was determined to be high post-op activity by the patient (heavy lifting).
 
Event or Problem Description

Brand Name
10MM X 6DEG X 11MM X 23MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7970775
Report Number3004024955-2018-00050
Device Sequence Number1681670
Product Code MAX
UDI-Device Identifier07613327117585
UDI-Public07613327117585
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48951106
Device Lot NumberAYK4
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2018
Supplement Date Received by Manufacturer01/22/2019
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date01/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;